MAUDE Adverse Event Report: MAQUET CRITICAL CARE AB FLOW-I C40; GAS-MACHINE, ANESTHESIA

MAQUET CRITICAL CARE AB FLOW-I C40; GAS-MACHINE, ANESTHESIA
Model Number 6888540
Medical Device Problem Code Increase in Pressure (1491)
Health Effect - Clinical Code Low Oxygen Saturation (2477)
Date of Event 09/27/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that there were issues with ventilating the patient during treatment.The ventilation issues occurred about 40 minutes after start of the surgery.The device logs indicate an increased airway pressure.The patient's measured saturation level decreased.The exact saturation level was not specified.The final patient outcome was no injury.Manufacturer's reference #: (b)(4).
 
Event or Problem Description
Manufacturer's reference #: (b)(4).
 
Additional Manufacturer Narrative
The investigation of this complaint has been completed.The anesthesia system was investigated by the hospital biomedical engineer (local technician).The system was running many hours without any issues.No faults or deviations were found.No parts were replaced.The anesthesia system has been returned for clinical use and no more issues have been reported.The system device logs were saved and sent for evaluation.According to received information from the user facility, the patient was moved to another anesthesia system and the ventilation continued without issues.The user had the same set up of the breathing system and filters for both anesthesia systems and there are no reports of issues with the filters.The breathing system and filters were not saved afterwards so it was not possible to test them.The evaluation of the device logs shows that a successful system checkout was performed in the morning on the event date.Before the treatment start, a leakage test was successfully performed.No system checkout was performed after the event and before the logs were saved.The log shows that the treatment was started in manual ventilation and then set to automatic ventilation in pressure regulated volume control mode.The treatment was ongoing without alarms for about 40 minutes, when the first alarm for regulation pressure limited was generated.The set tidal volume was decreased, and the system was for a shorter period of time set to volume control mode and then back to pressure regulated volume control mode.No alarms were generated.Six minutes later, the set tidal volume was increased again and the alarms for regulation pressure limited, and airway pressure high were generated.The ventilation mode was thereafter changed a few times between pressure control and volume control ventilation mode.In pressure control mode, alarms for low expiratory minute volume were generated and in volume control mode, alarms indicating high airway pressure were generated.The system was thereafter set to manual ventilation and the oxygen flush was pressed several times during the remaining five minutes of treatment before the system was shutdown by the user.The evaluation of the logs indicates an increased airway pressure in the system around the given time of the event.The airway pressure high alarm is generated when the upper pressure limit is reached whereby the inspiration phase is terminated and goes over to expiration phase.The regulation pressure limited alarm is generated when the set volume is not attained due to the imposed restriction of the set upper pressure limit.Our conclusion, based on the investigation performed by the hospital biomedical engineer and the evaluation of the logs, is that there is no indication of a system malfunction at the time of the event.The root cause of the reported event has not been conclusively determined.

Brand Name
FLOW-I C40
Common Device Name
GAS-MACHINE, ANESTHESIA
Manufacturer (Section D)
MAQUET CRITICAL CARE AB
roentgenvagen 2
solna
Manufacturer (Section G)
MAQUET CRITICAL CARE AB
roentgenvagen 2
solna
Manufacturer Contact
caroline kabbabe
roentgenvagen 2
solna 
MDR Report Key23384440
Report Number3013876692-2025-00091
Device Sequence Number8790769
Product Code BSZ
UDI-Device Identifier07325710010624
UDI-Public(01)07325710010624(11)221121
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K191027
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Importer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/09/2026
Report Date (Section F) 01/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number6888540
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date01/02/2026
Device Age3 YR
Date Report to Manufacturer01/09/2026
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer01/02/2026
Initial Report FDA Received Date10/24/2025
Supplement Report FDA Received Date01/09/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/21/2022
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;
Patient SexMale
Date Report Sent to FDA01/09/2026